MAUDE Adverse Event Report: ARTHREX, INC. DISTAL CLAVICLE PLATE, 8 HOLE, RIGHT, SS; BONE FIXATION PLATE

ARTHREX, INC. DISTAL CLAVICLE PLATE, 8 HOLE, RIGHT, SS; BONE FIXATION PLATE
Model Number DISTAL CLAVICLE PLATE, 8 HOLE, RIGHT, SS
Medical Device Problem Codes Use of Device Problem (1670); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Date of Event 04/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2025, a health care professional reported via email that clavicle plate failures have been observed over the past several years.The hcp believes the failures are due to a design flaw, specifically citing weak points at the junctions of the screw holes.Most recently, another plate failure occurred, prompting the hcp to discontinue use of the plates.X-rays were provided of the allegation.The sales representative is aware of the issue and has requested information regarding the steps to improve the product line.Additionally, the hcp noted that six months have passed without any trauma.Additional information has been requested on 10/24/2025.
 
Event or Problem Description
Additional information was received on 11/25/2026: the revision surgery was performed on (b)(6) 2025.No arthrex products were implanted during the procedure.The revision was completed successfully without any case delays or additional anesthesia.The patient¿s current health status following the revision was reported as good.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h6.
 
Additional Manufacturer Narrative
Additional information: b3, b5, d1, d4, g4, h3, h6.
 
Event or Problem Description
The original surgery was performed on (b)(6) 2025, involving an orif of the right clavicle.There were no intraoperative complications, including no case delays, added anesthesia time, or adverse events.The specific arthrex part numbers used during the procedure were not provided.The implant failure was identified six months postoperatively, occurring at the junction between the screw holes.A revision surgery has been scheduled.The healthcare provider indicated that the failure pattern is consistent with previous events over the past several years, involving the same plate part number and identical failure location.In those cases, failures typically occurred between two to six months following the initial surgery.The surgeon reported 5-6 similar failures, all of which occurred without any unusual patient activity.No further information has been provided at this time.Additional information was received on 10/30/2025: the specific arthrex part numbers used during the initial procedure have not been provided at this time.A revision surgery is scheduled to take place in two weeks.The patient did not report any prior symptoms or experience a popping sensation at the site.However, the patient began to notice pain, swelling, and deformity after engaging in routine activities.No additional information has been made available at this time.Additional information was received on 11/12/2025 by the sales representative: the revision is scheduled for (b)(6) 2025, and both surgeries will be performed by the same surgeon at the same facility as the initial surgery on (b)(6) 2025.The following arthrex products that were implanted in the initial surgery include ar-2657dr distal clavicle plate, long, right, ss, two ar-2665-14h fragment screw, 2.4mmx1411, hexalobe, ar-8827-20 low profile screw, 2.7 x 20 mm, cortex, ar-8827-24 low profile screw, 2.7 x 24 mm, cortex, two ar-8827l-14 low profile locking screw, ss, 2.7 x 14 mm, ar-8827l-16 low profile locking screw, ss, 2.7 x 16 mm, two ar-8827l-18 low profile locking screw, ss, 2.7 x 18 mm, ar-8827l-20 low profile locking screw, ss, 2.7 x 20 mm, ar-8835-14 low profile screw, ss, 3.5 x 14 mm, cortical, ar-8835-16 low profile screw, ss, 3.5 x 16 mm, cortical, ar-8835l-14 low profile locking screw, ss, 3.5 x 14 mm, ar-8835l-18 low profile locking screw, ss, 3.5 x 18 mm.Additional information has been requested on 11/17/2025.
 
Event or Problem Description
Additional information was received on 10-feb-2026: the following arthrex products that were explanted in the revision surgery include ar-8835l-18 low profile locking screw, ss, 3.5 x 18 mm, ar-8835l-14 low profile locking screw, ss, 3.5 x 14 mm, ar-8835-16 low profile screw, ss, 3.5 x 16 mm, cortical, ar-8835-14 low profile screw, ss, 3.5 x 14 mm, cortical, ar-8827l-18 low profile locking screw, ss, 2.7 x 18 mm, ar-8827l-16 low profile locking screw, ss, 2.7 x 16 mm, ar-8827l-14 low profile locking screw, ss, 2.7 x 14 mm, ar-8827-20 low profile screw, 2.7 x 20 mm, cortex.
 
Additional Manufacturer Narrative
One unpackaged ar-2657dr distal clavicle plate (batch 5261752) was received for investigation.Visual inspection noted that the plate was fractured between two consecutive oval holes.Surface wear and damage to the internal threads of the screw holes were also observed, likely associated with implantation and explantation.Functional testing noted that the threads were damaged, and the screws met resistance during engagement.The most likely cause for the reported failure is fatigue fracture that developed over several months at a stress-concentration region between screw holes on the distal clavicle plate.This is consistent with typical cyclic loading of the clavicle and with the reported historical failure pattern.Per dfu-0192-eo revision 8, e.Warnings, 6: ¿postoperatively and until healing is complete, fixation provided by this device should be considered as temporary and may not withstand weight-bearing or other unsupported stress." refer to the investigation photos.The complaint allegation that the plate broke postoperatively is confirmed.

Brand Name
DISTAL CLAVICLE PLATE, 8 HOLE, RIGHT, SS
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23423541
Report Number1220246-2025-04887
Device Sequence Number18591607
Product Code HRS
UDI-Device Identifier00888867027534
UDI-Public(01)00888867027534(11)180104(10)5261752
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K143139
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDISTAL CLAVICLE PLATE, 8 HOLE, RIGHT, SS
Device Catalogue NumberAR-2657DR
Device Lot Number5261752
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by ManufacturerNot provided
11/25/2025
02/10/2026
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date11/20/2025
12/23/2025
02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown